Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Aberdeen, SD

March 5, 2016

NWS Aberdeen, SD issued this red flag warning at Mar 5, 2016, 3:18 AM CST. It took effect at Mar 5, 2016, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2016, 3:18 AM CST (09:18 UTC)
In effect from
Mar 5, 2016, 1:00 PM CST
Expired
Mar 5, 2016, 6:00 PM CST
In force
5 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

959 
WWUS83 KABR 050918
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
318 AM CST SAT MAR 5 2016

...DRY AND BREEZY CONDITIONS THIS AFTERNOON...

.AN ABNORMALLY WARM AIR MASS WILL COMBINE WITH DRY AIR AND GUSTY
SOUTH TO SOUTHEAST WINDS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON.

SDZ267-051730-
/O.NEW.KABR.FW.W.0001.160305T1900Z-160306T0000Z/
LOWER BAD RIVER-
318 AM CST SAT MAR 5 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 267...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 267.

* WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY GROW AND SPREAD
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TMT
2 follow-up statements
767 
WWUS83 KABR 051718
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1118 AM CST SAT MAR 5 2016

...DRY AND BREEZY CONDITIONS THIS AFTERNOON...

.AN ABNORMALLY WARM AIR MASS WILL COMBINE WITH DRY AIR AND GUSTY
SOUTH TO SOUTHEAST WINDS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON.

SDZ267-060000-
/O.CON.KABR.FW.W.0001.160305T1900Z-160306T0000Z/
LOWER BAD RIVER-
1118 AM CST SAT MAR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 267.

* WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS AROUND30 
  MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY GROW AND SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CONNELLY
292 
WWUS83 KABR 060001
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
601 PM CST SAT MAR 5 2016

SDZ267-060115-
/O.EXP.KABR.FW.W.0001.000000T0000Z-160306T0000Z/
LOWER BAD RIVER-
601 PM CST SAT MAR 5 2016

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 267...

FIRE CONDITIONS ARE IMPROVING ACROSS THE REGION THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$
TDK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:14 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 4, 11:14 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1114 PM CST FRI MAR 4 2016

.UPDATE...
ISSUED AT 900 PM CST FRI MAR 4 2016

NO MAJOR ISSUES NOTED THIS EVENING. WILL KEEP AN EYE ON CLOUD DECK
JUST EAST OF KABR/KATY. THIS DECK MAY ADVECT A LITTLE FURTHER WEST
THAN FORECAST AT THE MOMENT. WILL MET WATCH IT. TEMPERATURES LOOK
OK.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 336 PM CST FRI MAR 4 2016

DRY FORECAST THROUGH THE WEEKEND. WE WILL SEE SURFACE HIGH PRESSURE
SETTLE OVERHEAD...WHICH WHEN COMBINED WITH THE LOSS OF DAYTIME
HEATING...WILL RESULT IN WINDS FALLING OFF AND FAVORABLE RADIATIONAL
CONDITIONS. WE WILL ALSO SEE WARM ADVECTION AT 850MB BECOME
REESTABLISHED TOWARDS MORNING WEST RIVER. WINDS AT 850MB INCREASE
THROUGH THE DAY OUT OF THE SOUTHWEST RESULTING IN TEMPERATURES +6 TO
+13C BY 00Z SUNDAY. LOW LEVEL FLOW IS MORE SOUTHEASTERLY...WHICH
WILL LIMIT MIXING BUT GIVEN BARE GROUND CWA WIDE SHOULD MIX
TEMPERATURES TO 10 TO 20 DEGREES ABOVE AVERAGE. SATURDAY NIGHT A
BLOB OF WARM AIR WITH 850MB TEMPERATURES PEAKING AT +16C WILL MOVE
OVERHEAD...ALONG WITH SOUTHWEST WINDS AROUND 50KTS. THIS WILL KEEP
TEMPERATURES MILD OVERNIGHT...SO WHILE 850MB READINGS DROP ABOUT 2C
BY DAYBREAK...THE WARM START AND THE FACT THAT WE ARE 2 STANDARD
DEVIATIONS ABOVE CLIMO SUPPORTS US MIXING CLOSE TO THAT
LEVEL...WHICH YIELDS TEMPERATURES AROUND 70 DEGREES.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 336 PM CST FRI MAR 4 2016

THE LONG TERM MODELS SHOW VERY GOOD AGREEMENT WITH THE UPPER LEVEL
AND SURFACE FEATURES. THE PERIOD BEGINS WITH LARGE TROUGHING OVER
THE SOUTHWEST US WITH TWO SEPARATE SIGNIFICANT EMBEDDED SHORT WAVE
TROUGHS. THE FIRST TROUGH WILL BE KICKING NORTHEAST INTO OUR REGION
MONDAY AND MONDAY NIGHT WITH A SURFACE COOL FRONT MOVING THROUGH.
THE SECOND TROUGH WILL DIG FROM OFF THE CA COAST INTO NORTHERN
MEXICO WHILE CLOSING OFF. THIS SYSTEM WILL THEN MOVE INTO TX BY LATE
IN THE LONG TERM. THE SHORT WAVE MOVING INTO OUR REGION MONDAY AND
MONDAY NIGHT WILL BRING DECENT CHANCES OF SHOWERS TO THE CWA MAINLY
ACROSS THE EAST. THE MODELS ALSO INDICATE SOME WEAK INSTABILITY
(CAPES UNDER 1000 J/KG) SHOULD RESULT IN SOME THUNDERSTORMS ACROSS
THE EAST. AFTER THIS MOVES ON...THE REST OF THE LONG TERM LOOKS TO
BE DRY WITH WEAK NORTHERN STREAM FLOW OVER OUR REGION WITH RIDGING
BUILDING UP BY FRIDAY. TEMPERATURES THROUGH THE PERIOD WILL REMAIN
MUCH ABOVE NORMAL WITH HIGHS SOME 10 TO AS MUCH AS 25 DEGREES ABOVE
NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1112 PM CST FRI MAR 4 2016

MVFR CIGS ARE LIKELY TO STICK AROUND AT KATY/KABR THROUGH MUCH OF
THE NIGHT...BUT THEN SHOULD MIX OUT SATURDAY MORNING. MVFR FOG IS
POSSIBLE AT KPIR/KMBG LATE TNT...BUT SKIES SHOULD OTHERWISE REMAIN
MOSTLY CLEAR.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...TDK
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...TDK
Hazardous weather outlook, Mar 4, 10:38 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1038 PM CST FRI MAR 4 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060445-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
1038 PM CST FRI MAR 4 2016 /938 PM MST FRI MAR 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:40 PM CSTWind AdvisoryABRCodington, Day, Deuel, Grant, Marshall, Roberts18 hr

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.